Alert archive / Texas / Tornado Warnings in 2013
Tornado Warning 10, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at May 25, 2013, 1:58 PM CDT for Victoria County, Texas. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2013, 1:58 PM CDT (18:58 UTC)
- Expired
- May 25, 2013, 2:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Victoria County, TX
The radar
The Austin/San Antonio radar (KEWX), 128 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 2:30 PM CDT | TORNADO 0 | 3 N Victoria, TX | VIEWED FROM DEL TAR HOSPITAL WEBCAM. SURVEY INDICATES AN EF0 WITH NO DAMAGE. |
| May 25, 2:30 PM CDT | TORNADO | 3 N Victoria, TX | VIEWED FROM DEL TAR HOSPITAL WEBCAM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1868 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
272
WFUS54 KCRP 251858
TORCRP
TXC469-251930-
/O.NEW.KCRP.TO.W.0010.130525T1858Z-130525T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
158 PM CDT SAT MAY 25 2013
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL VICTORIA COUNTY IN SOUTH TEXAS...
* UNTIL 230 PM CDT
* AT 153 PM CDT...THE PUBLIC REPORTED A TORNADO NEAR VICTORIA
ON THE NORTHEAST SIDE OF THE CITY...AROUND LOOP 463...MOVING
NORTHWEST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
NURSERY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2907 9694 2905 9689 2879 9690 2878 9710
2899 9715 2910 9698 2910 9697
TIME...MOT...LOC 1858Z 157DEG 13KT 2885 9706
$$
GW1 follow-up statement
921
WWUS54 KCRP 251914
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
214 PM CDT SAT MAY 25 2013
TXC469-251930-
/O.CON.KCRP.TO.W.0010.000000T0000Z-130525T1930Z/
VICTORIA-
214 PM CDT SAT MAY 25 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR NORTH
CENTRAL VICTORIA COUNTY...
AT 152 PM CDT...THE PUBLIC REPORTED A TORNADO. THIS TORNADO WAS
LOCATED NEAR LARKSPUR AND NARVARRO. THE STORM WHICH PRODUCED THIS
TORNADO MOVING NORTHWEST AT 15 MPH. THE MAIN PART OF THE STORM HAS
MOVED OUT OF THE VICTORIA AREA...AND IS ABOUT 6 MILES NORTH OF THE
VICTORIA MALL.
* LOCATIONS IMPACTED INCLUDE...
FORDTRAN...SALEM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2907 9694 2905 9689 2879 9690 2878 9710
2899 9715 2910 9698 2910 9697
TIME...MOT...LOC 1912Z 157DEG 13KT 2890 9708
$$
GWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 12:44 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 25, 12:44 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1244 PM CDT SAT MAY 25 2013 .DISCUSSION...UPDATE FOR 18Z AVIATION. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE FOR EASTERN TAF SITES THIS AFTERNOON. LRD IS UNLIKELY...THOUGH NOT OUT OF THE QUESTION. EXPECT STRATUS DECK TONIGHT FOR ALL SITES...MVFR CONDITIONS. BY MID TO LATE MORNING TOMORROW VFR CONDITIONS SHOULD RETURN TO ALL SITES. THERE IS A SLIGHT CHANCE FOR SHOWERS AND STORMS TONIGHT AND TOMORROW...BUT CHANCE IS SMALL AND WILL NOT INCLUDE IN TAF AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 87 76 89 73 88 / 50 20 20 10 10 VICTORIA 86 73 89 71 88 / 50 20 20 10 10 LAREDO 91 76 93 76 97 / 30 20 20 10 10 ALICE 87 72 90 72 91 / 50 20 20 10 10 ROCKPORT 84 76 86 76 86 / 40 20 20 10 10 COTULLA 88 72 92 72 93 / 40 20 20 10 10 KINGSVILLE 87 74 90 73 90 / 50 20 20 10 10 NAVY CORPUS 84 76 85 76 86 / 40 20 20 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && PZ/83...AVIATION
Hazardous weather outlook, May 25, 12:03 PM CDT, 1 hour 55 minutes before
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
In the hours before
Local storm report, May 25, 10:38 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1038 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM FUNNEL CLOUD 6 N THREE RIVERS 28.55N 98.18W
05/25/2013 LIVE OAK TX LAW ENFORCEMENT
FUNNEL CLOUD REPORTED BY LAW ENFORCEMENT. DID NOT SEE IT
TOUCH THE GROUND.
&&
PZABELSpecial weather statement, May 25, 11:34 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1134 AM CDT SAT MAY 25 2013 TXZ232-251715- BEE- 1134 AM CDT SAT MAY 25 2013 ...FUNNEL CLOUDS POSSIBLE IN NORTHERN BEE COUNTY... AT 1127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE POSSIBILITY OF BRIEF FUNNEL CLOUDS WITHIN THUNDERSTORMS IN NORTHERN BEE COUNTY. WEAK ROTATION SIGNATURES HAVE BEEN NOTED BUT ARE VERY BRIEF. IN ADDITION...MORE HEAVY RAIN AND STRONG WIND GUSTS ARE POSSIBLE. PZ
Special weather statement, May 25, 11:48 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1148 AM CDT SAT MAY 25 2013 TXZ231>234-241>247-251845- ARANSAS-BEE-CALHOUN-GOLIAD-JIM WELLS-KLEBERG-LIVE OAK-NUECES-REFUGIO-SAN PATRICIO-VICTORIA- 1148 AM CDT SAT MAY 25 2013 ...FUNNEL CLOUDS POSSIBLE TODAY THROUGH COASTAL BEND AND BRUSH COUNTRY... BRIEF FUNNEL CLOUDS WILL BE POSSIBLE WITHIN THUNDERSTORMS LATE THIS MORNING AND THIS AFTERNOON. EXPECT THESE FUNNELS TO BE WEAK...AND THE CHANCE FOR TORNADOES IS LOW. PLEASE PASS ON REPORTS OF FUNNEL CLOUDS TO YOUR LOCAL LAW ENFORCEMENT. STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE LATEST SEVERE WEATHER INFORMATION. PZ
Special weather statement, May 25, 12:53 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1253 PM CDT SAT MAY 25 2013 TXZ231>234-241>247-252300- LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...ALICE...ORANGE GROVE...KINGSVILLE... CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA 1253 PM CDT SAT MAY 25 2013 ...FUNNEL CLOUDS POSSIBLE THIS AFTERNOON OVER SOUTH TEXAS... BRIEF FUNNEL CLOUDS WILL BE POSSIBLE WITHIN THUNDERSTORMS THIS AFTERNOON. EXPECT THESE FUNNELS TO BE WEAK AND SHORT-LIVED...AND NORMALLY DO NOT TOUCH DOWN. IF YOU SEE A FUNNEL CLOUD...GO INDOORS AND STAY AWAYS FROM WINDOWS. PLEASE PASS ON REPORTS OF FUNNEL CLOUDS TO YOUR LOCAL LAW ENFORCEMENT. STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE LATEST SEVERE WEATHER INFORMATION. GW
Local storm report, May 25, 1:32 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
132 PM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLOOD 10 WNW BERCLAIR 28.56N 97.69W
05/25/2013 GOLIAD TX LAW ENFORCEMENT
ROADS COVERED WITH WATER ON CR 883...FM 244 AND CR 883 AS
REPORTED BY SHERIFFS OFFICE.
&&
GWILKSpecial weather statement, May 25, 1:43 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 143 PM CDT SAT MAY 25 2013 TXZ229-251915- LA SALLE- 143 PM CDT SAT MAY 25 2013 ...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE COUNTY... AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF LOS ANGELES...OR 11 MILES SOUTHEAST OF DILLEY...MOVING NORTHWEST AT 10 MPH. DIME SIZE HAIL IS EXPECTED WITH THIS STORM. GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:13 AM CDT | Areal Flood Advisory | CRP | Bee, Refugio, San Patricio | 92 min |
| May 25, 6:28 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad | 92 min |
| May 25, 6:48 AM CDT | Areal Flood Advisory | CRP | Duval | 87 min |
| May 25, 7:41 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak | 64 min |
| May 25, 8:44 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak | 91 min |
| May 25, 9:05 AM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 85 min |
| May 25, 9:18 AM CDT | Flash Flood Warning | CRP | Bee, Goliad | 87 min |
| May 25, 9:46 AM CDT | Tornado Warning | CRP | Bee, Live Oak | 44 min |
| May 25, 10:28 AM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 92 min |
| May 25, 11:55 AM CDT | Flash Flood Warning | CRP | Bee, Goliad | 65 min |
| May 25, 2:25 PM CDT | Tornado Warning | CRP | Victoria | 35 min |
| May 25, 2:53 PM CDT | Tornado Warning | CRP | Goliad, Refugio | 37 min |
| May 25, 3:09 PM CDT | Tornado Warning | CRP | Goliad, Victoria | 36 min |
| May 25, 3:46 PM CDT | Areal Flood Advisory | CRP | Victoria | 59 min |
| May 25, 4:14 PM CDT | Tornado Warning | CRP | Bee, Goliad, Refugio | 46 min |
| May 25, 4:41 PM CDT | Flash Flood Warning | CRP | Victoria | 3 hr |
Nearby
Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.